Tennessee, 2006

Hail and Damaging Winds in Tennessee, April 7, 2006

April 7, 2006 · NWS OHX · 65 events in 29 counties and zones

59 hail, 6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.0 million
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 7, 8:15 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 7, 8:15 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT FRI APR 7 2006

.UPDATE...
SPC ALREADY TALKING ABOUT POSSIBLE WATCH WITH SUPERCELL
DEVELOPMENT ALREADY TAKING PLACE MEM AREA. LOOKING AT MORNING
SOUNDING AND PROGGED SOUNDINGS...ATMOSPHERE PRIMED FOR SEVERE
INCLUDING TORNADOES...

FROM 18Z-00Z TIME FRAME...

SWEAT INDEX 300+
TOTAL TOTALS 50+
LI -5 TO -10
CAPE INCREASING TO 2000+
0-3 KM HELICITIES 300+

&&

.PREV DISCUSSION... (ISSUED 219 AM CDT FRI APR 7 2006)

SHORT TERM...ALLS QUIET AT THE MOMENT, ALTHOUGH THE RADAR DOES
SHOW SOME LIGHT ACTIVITY OVER THE UPPER PLATEAU THIS HOUR.
OTHERWISE, TEMPERATURES REMAIN MILD, WITH 06Z READINGS RANGING
FROM CROSSVILLES 67 DEGREES, TO LEBANONS 72. DEW POINTS ARE
MAINLY IN THE LOWER 40S TO LOWER 50S. SURFACE FLOW CONTINUES
FROM THE SOUTH, AND THE STRENGTHENING PRESSURE GRADIENT IS
RESULTING IN SOME GUSTY WINDS.

THE SURFACE MAP SHOWS A 985 MB LOW CENTERED OVER EASTERN NEBRASKA,
WITH A COLD FRONT TRAILING SOUTHWARD, AND THE WARM FRONT EXTENDING
EASTWARD FROM THE LOW CENTER FAR TO OUR NORTH. THUS, MIDDLE
TENNESSEE REMAINS WELL INSIDE A BROAD MARITIME TROPICAL AIR MASS.
INTERESTINGLY, SURFACE DEW POINTS INCREASE FARTHER WEST, BUT DROP
CONSIDERABLY OVER THE SOUTHERN PLAINS, MEANING THERE IS QUITE A
BIT OF DRY AIR WRAPPING INTO THE LOW.

LONG TERM...AM EXPECTING SCATTERED CONVECTION TODAY ACROSS MIDDLE
TENNESSEE, WITH SLIGHTLY GREATER CHANCES DOWN SOUTH AROUND
WAYNESBORO AND LAWRENCEBURG. A WEAK, PRE-FRONTAL SURFACE TROUGH
WILL PUSH ACROSS THE MID STATE THIS MORNING, BUT THEN WE ACTUALLY
DRY OUT FOR SEVERAL HOURS LATER ON TODAY. THEREFORE, AM NOT
EXPECTING SIGNIFICANT RAINFALL OR SEVERE STORMS TODAY.

AT 00Z THIS EVENING, THE GFS/ETA/NGM MODELS FILL THE LOW TO 998-
999 MB AND BRING THE CENTER UP TO CAPE GIRARDEAU, AND AT 06Z,
THE LOW WILL BE AROUND JACKSON, TENNESSEE AS A STRONGER SHORTWAVE
DEVELOPS IN THE 850 MB FLOW. BY THIS TIME, DEEP MOISTURE AND A
DEEP POSITIVE OMEGA FIELD DEVELOP OVER THE MID STATE, MOST
STRONGLY DEPICTED BY THE GFS SOLUTION, AND TO A LESSER EXTENT BY
THE ETA AND NGM. STILL, THE CONSISTENCY SHOWN BY THE MODELS THE
LAST 2-3 DAYS GIVES HIGH CONFIDENCE TO TONIGHTS FORECAST.

LOOKING AT VARIOUS DYNAMICS AND INSTABILITY FIELDS GIVES A BETTER
UNDERSTANDING OF THE TYPE OF WEATHER WERE EXPECTING OVERNIGHT.
ALL MODELS ARE SHOWING STRONG UPWARD VERTICAL MOTION IN THE MID-
LEVELS, WITH EQUALLY SIGNIFICANT DIFFERENTIAL VORTICITY ADVECTION
WITHIN THE 700-500 MB LAYER, INDICATING UPWARD ACCELERATION
THROUGH THE MID-LEVELS. LIKEWISE, LAPSE RATES IN THIS LAYER WILL
REMAIN 6.5 TO 7.0 DEGREES CELSIUS PER KM THROUGHOUT TODAY AND
TONIGHT, INDICATING SUFFICIENT INSTABILITY FOR CONVECTION.

SIMILARLY, THE WIND FIELDS AT 06Z SHOW REMARKABLE UPPER-LEVEL
DIVERGENCE OVER MIDDLE TENNESSEE, WITH EQUALLY STRONG THETA-E
CONVERGENCE AT 850 MB, AND MOISTURE FLUX CONVERGENCE AT THE
SURFACE. ALL, OF COURSE, WILL BE CONTRIBUTORS TO THE ACTIVE
WEATHER WERE EXPECTING OVERNIGHT.

MODEL SOUNDINGS AT THE SAME TIME ALSO REFLECT DEEP INSTABILITY,
WITH MARKED DRY AIR INSTRUSION SHOWN ON THE GFS MODEL SOUDING FOR
BNA, TO A LESSER EXTEND ON THE NGM SOUNDING, WITH THE ETA MODEL
SHOWING A NEARLY SATURATED COLUMN 24 HOURS FROM NOW. USING THE NGM
SOUNDING AS A COMPROMISE, WERE STILL LOOKING AT A K-INDEX OF 33,
A LIFTED INDEX OF -6.4, AND CONVECTIVE AVAILABLE POTENTIAL ENERGY
OF 1865 J/KG. A UNIDIRECTIONAL WIND FIELD PUTS A LID ON THE 0-3 KM
HELICITY, WITH A VALUE OF ONLY 89. HOWEVER, THE FREEZING LEVEL
WILL BE AROUND 9,500 FEET, MEANING THAT THOSE STORMS WHICH DEVELOP
STRONG UPDRAFTS WILL LIKELY PRODUCE LARGE HAIL.

THE MOST RECENT DAY 1 CONVECTIVE OUTLOOK PLACES NORTHERN MIDDLE
TENNESSEE (CLARKSVILLE, GALLATIN, LIVINGSTON) UNDER A SLIGHT RISK
OF SEVERE WEATHER TODAY AND TONIGHT. A MODERATE RISK COVERS AREAS
FARTHER SOUTH (NASHVILLE, MURFREESBORO, CROSSVILLE), WHILE A HIGH
RISK AREA COVERS OUR EXTREME SOUTH (WAYNESBORO, LAWRENCEBURG,
PULASKI).

BY 12Z SATURDAY, THE LOW CENTER WILL HAVE MOVED INTO THE
APPALACHIANS, WITH DEEP WRAP-AROUND MOISTURE STILL EXPECTED TO
PRODUCE SOME LINGERING SHOWERS SATURDAY MORNING OVER MIDDLE
TENNESSEE, PARTICULARLY THE PLATEAU. WE WILL CLEAR OUT DURING THE
DAY SATURDAY AS THE MOISTURE PULLS EAST, AND THE 500 MB SHORTWAVE
SWINGS ACROSS THE AREA SIMULTANEOUSLY.

AFTERWARDS, LOOK FOR SEVERAL DAYS OF DRY WEATHER, WITH THE NEXT
WEATHER SYSTEM NOT EXPECTED UNTIL TUESDAY NIGHT AND WEDNESDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 7, 11:23 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT FRI APR 7 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1223 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL APPROACH MIDDLE TENNESSEE LATE
TODAY AND THEN MOVE ACROSS THE AREA OVERNIGHT. INCREASING AMOUNTS
OF MOISTURE WILL CONTINUE MOVING NORTH FROM THE GULF OF MEXICO
AND INTO THE MID STATE. THIS COMBINED WITH COLDER AIR MOVING IN
ALOFT WILL PRODUCE INCREASINGLY MORE UNSTABLE CONDITIONS AS THE
AFTERNOON CONTINUES. WINDS WILL ALSO BECOME QUITE FAVORABLE...
ESPECIALLY LATER THIS AFTERNOON THROUGH ABOUT MIDNIGHT TONIGHT...
SO THAT AN INCREASING RISK OF NOT ONLY VERY LARGE HAIL AND
DAMAGING WINDS...BUT TORNADOES AS WELL...WILL BE VERY LIKELY.

THE STORMS WILL BECOME MORE AND MORE NUMEROUS AS THE AFTERNOON CONTINUES
...AND CONTINUE IN THIS MANNER INTO THE NIGHTTIME HOURS. THE
GREATEST THREAT FOR TORNADIC ACTIVITY WILL BE LATE THIS AFTERNOON THROUGH
MIDNIGHT. SOME TORNADOES COULD MOVE LONG DISTANCES BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF DURING THE DAY
SATURDAY WITH SKIES CLEARING LATE. NO SIGNIFICANT WEATHER IS
EXPECTED FOR SUNDAY THROUGH TUESDAY. A CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. THIS ACTIVITY
IS NOT EXPECTED TO BE SEVERE. NO SIGNIFICANT WEATHER WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS LIKELY THIS
AFTERNOON AND TONIGHT.

STEIGERWALDT

In the hours before

Special weather statement, Apr 7, 6:35 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT...UPDATED FOR LATEST DAY 1 OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
735 AM CDT FRI APR 7 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-072100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
735 AM CDT FRI APR 7 2006

...SEVERE WEATHER EXPECTED TONIGHT ACROSS MIDDLE TENNESSEE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID STATE
TONIGHT, BRINGING WITH IT ANOTHER ROUND OF SEVERE WEATHER. DEEP
INSTABILITY WILL DEVELOP DURING THE DAY, AND AS THE CENTER OF LOW
PRESSURE NEARS MIDDLE TENNESSEE, ADDITIONAL MOISTURE WILL BE ADDED
TO THE ATMOSPHERE. BY NIGHTFALL, THE LOW WILL BE CENTERED NEAR CAPE
GIRARDEAU, MISSOURI, AND WILL DIVE SOUTHEASTWARD TO NEAR JACKSON,
TENNESSEE AROUND 100 AM.

THE MOST SIGNIFICANT THREATS FROM THIS STORM SYSTEM WILL BE
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO
OR TWO IS POSSIBLE, BUT THE LACK OF DIRECTIONAL WIND SHEAR IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL PREVENT WIDESPREAD DEVELOPMENT
OF SUPERCELL THUNDERSTORMS.

THE LATEST CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER
PLACES NORTHERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU,
INCLUDING WAVERLY, CLARKSVILLE, NASHVILLE, LIVINGSTON, AND
CROSSVILLE, UNDER A MODERATE RISK OF SEVERE WEATHER. AREAS FARTHER
SOUTH, INCLUDING WAYNESBORO, LAWRENCEBURG, PULASKI, COLUMBIA, AND
MANCHESTER, ARE CONSIDERED AT A HIGH RISK OF SEVERE WEATHER.

AS ALWAYS, YOU ARE URGED TO MONITOR A RELIABLE SOURCE OF WEATHER
INFORMATION, SUCH AS NOAA WEATHER RADIO, FOR UPDATED INFORMATION
AS THIS DEVELOPING WEATHER SITUATION UNFOLDS THROUGHOUT THE DAY.

ROSE
Special weather statement, Apr 7, 8:17 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 AM CDT FRI APR 7 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-072100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
917 AM CDT FRI APR 7 2006

...SEVERE WEATHER EXPECTED TODAY AND TONIGHT ACROSS MIDDLE
TENNESSEE...

A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE MID STATE
BRINGING SEVERE WEATHER...INCLUDING THE POTENTIAL FOR TORNADOES.
DURING THE DAY...STRENGTHENING SOUTH WINDS WILL PUMP WARM AND MOIST
AIR INTO THE REGION. THIS WILL CAUSE THE ATMOSPHERE TO BECOME VERY
UNSTABLE...AND SCATTERED THUNDERSTORMS WILL DEVELOP. CONDITION WILL
BE FAVORABLE FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
THROUGH THE DAY.

LATE IN THE AFTERNOON AND EVENING...THE COVERAGE AND INTENSITY OF
THUNDERSTORMS WILL INCREASE AS THE COLD FRONT MOVES CLOSER TO MIDDLE
TENNESSEE. ALONG WITH THE FRONT...A LOW PRESSURE SYSTEM WILL MOVE
SOUTHEAST FROM WEST TENNESSEE INTO ALABAMA. THIS LOW PRESSURE WILL
ENHANCE THE THUNDERSTORM ACTIVITY AND INCREASE THE POTENTIAL FOR
STRONG TORNADOES...ESPECIALLY OVER SOUTHERN MIDDLE TENNESSEE.

THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES NORTHERN
MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU, INCLUDING WAVERLY,
CLARKSVILLE, NASHVILLE, LIVINGSTON, AND CROSSVILLE, UNDER A MODERATE
RISK OF SEVERE WEATHER. AREAS FARTHER SOUTH, INCLUDING WAYNESBORO,
LAWRENCEBURG, PULASKI, COLUMBIA, AND MANCHESTER, HAVE A HIGH RISK
OF SEVERE WEATHER.

THIS HAS THE POTENTIAL TO BECOME A VERY DANGEROUS SITUATION. PEOPLE
IN MIDDLE TENNESSEE SHOULD MONITOR THE LATEST WEATHER INFORMATION
FREQUENTLY THROUGHOUT THE DAY AND TONIGHT. REVIEW YOUR SEVERE
WEATHER SAFETY PLAN NOW SO YOU WILL BE PREPARED IF SEVERE WEATHER
APPROACHES YOUR LOCATION.

13
Local storm report, Apr 7, 10:26 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 AM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HAIL             16 NW DOVER             36.65N 88.05W
04/07/2006  E0.88 INCH       STEWART            TN   LAW ENFORCEMENT

1110 AM     HAIL             10 W DOVER              36.48N 88.02W
04/07/2006  E0.88 INCH       STEWART            TN   PUBLIC

            PINEY CAMPGROUND

&&

STEIGERWALDT
Special weather statement, Apr 7, 11:02 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CDT FRI APR 7 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-072300-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1202 PM CDT FRI APR 7 2006

...MAJOR SEVERE WEATHER EVENT WILL CONTINUE TO DEVELOP TODAY AND
TONIGHT ACROSS MIDDLE TENNESSEE...

A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE MID STATE
BRINGING SEVERE WEATHER...INCLUDING THE POTENTIAL FOR TORNADOES.
STRENGTHENING SOUTH WINDS WILL PUMP WARM AND MOIST AIR INTO THE
REGION. THIS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...AND
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. THUNDERSTORMS HAVE
ALREADY PRODUCED VERY LARGE HAIL OVER PARTS OF WEST TENNESSEE AND
ALONG THE TENNESSEE RIVER. CONDITIONS WILL CONTINUE TO BE FAVORABLE
FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ACROSS
ALL OF THE MID STATE.

LATE IN THE AFTERNOON AND EVENING...THE COVERAGE AND INTENSITY OF
THUNDERSTORMS WILL INCREASE AS THE COLD FRONT MOVES CLOSER TO MIDDLE
TENNESSEE. ALONG WITH THE FRONT...A LOW PRESSURE SYSTEM WILL MOVE
SOUTHEAST FROM WEST TENNESSEE INTO ALABAMA. THIS LOW PRESSURE WILL
ENHANCE THE THUNDERSTORM ACTIVITY AND INCREASE THE POTENTIAL FOR
STRONG TORNADOES...ESPECIALLY OVER SOUTHERN MIDDLE TENNESSEE.

THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES ALL OF
MIDDLE TENNESSEE IN A HIGH RISK OF SEVERE WEATHER. THIS HAS THE
POTENTIAL TO BECOME A VERY DANGEROUS SITUATION. PEOPLE IN MIDDLE
TENNESSEE SHOULD MONITOR THE LATEST WEATHER INFORMATION FREQUENTLY
THROUGHOUT THE DAY AND TONIGHT. REVIEW YOUR SEVERE WEATHER SAFETY
PLAN NOW SO YOU WILL BE PREPARED IF SEVERE WEATHER APPROACHES YOUR
LOCATION.

13
Local storm report, Apr 7, 11:35 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             BIG SANDY               36.23N 88.09W
04/07/2006  M1.00 INCH       BENTON             TN   TRAINED SPOTTER

            3/4 TO 1 INCH HAIL IN BIG SANDY

&&

MMURPHY
Local storm report, Apr 7, 11:37 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             1 N CAMDEN              36.08N 88.10W
04/07/2006  M1.75 INCH       BENTON             TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL

&&

MMURPHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

59 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
April 7, 12:03 PM CST
Where
Benton County, 7 mi N of Camden
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -88.100

Golf ball size hail covering the ground.

Hail, Dickson

When
April 7, 12:26 PM CST
Where
Dickson County, Cumberland Furnace
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.267, -87.367

Hail, Cheatham

When
April 7, 12:44 PM CST
Where
Cheatham County, Ashland City
Measured
4 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.283, -87.067

Hail almost the size of a softball reported at Ashland City. The picture of the hail was taken by Mr. Randy Morris and submitted to WSMV-TV.

Hail, Robertson

When
April 7, 1:02 PM CST
Where
Robertson County, Coopertown
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.317, -87.833

Hail, Perry

When
April 7, 1:05 PM CST
Where
Perry County, Linden
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.617, -85.083

Hail, Sumner

When
April 7, 1:10 PM CST
Where
Sumner County, 8 mi NW of Gallatin
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.900, -86.083

Quarter size hail at White House.

Hail, Sumner

When
April 7, 1:16 PM CST
Where
Sumner County, 11 mi NW of Gallatin
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.833, -86.083

Hail, Sumner

When
April 7, 1:32 PM CST
Where
Sumner County, Hendersonville
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.433, -84.917

Hail, Lewis

When
April 7, 1:43 PM CST
Where
Lewis County, 5 mi N of Hohenwald
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.950, -87.467

Golf ball size hail in Kimmins.

Hail, Macon

When
April 7, 1:50 PM CST
Where
Macon County, Hillsdale
Measured
3.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -86.067

Hail the size of a baseball reported by the public at Hillsdale. Photo of hail was submitted by Tony White to WSMV-TV channel 4 in Nashville. On a side note, Mr. Maxie Phillips displayed a metal sign to the "Lafayette Macon County Times" newspaper. The business sign dropped in his yard on Williams Road, north of Lafayette, TN from debris as a result of the Sumner County tornado. The sign came from a lady's garage in Hendersonville, TN, about 38 miles to the west of his location.

Hail, Dickson

When
April 7, 1:55 PM CST
Where
Dickson County, Dickson
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.217, -86.300

Quarter to golf ball size hail in Dickson.

Hail, Cheatham

When
April 7, 2:17 PM CST
Where
Cheatham County, Kingston Spgs
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.100, -87.117

Hail, Maury

When
April 7, 2:30 PM CST
Where
Maury County, Spring Hill
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.483, -86.550

Hail, Lewis

When
April 7, 2:35 PM CST
Where
Lewis County, Kimmins
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -86.950

Hail, Williamson

When
April 7, 2:45 PM CST
Where
Williamson County, Arrington
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.867, -86.717

Hail, Pickett

When
April 7, 2:49 PM CST
Where
Pickett County, 4 mi NW of Byrdstown
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
36.617, -85.183

Golf ball size hail reported at Dale Hollow Lake. Several cars were damaged.

Hail, Dickson

When
April 7, 2:50 PM CST
Where
Dickson County, Dickson
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.617, -87.850

Hail, Davidson

When
April 7, 2:54 PM CST
Where
Davidson County, 2 mi N of Nashville Metro Arpt
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.617, -87.567

Hail, Wilson

When
April 7, 2:55 PM CST
Where
Wilson County, Mt Juliet
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.517, -86.583

Hail, Pickett

When
April 7, 2:55 PM CST
Where
Pickett County, Static
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.167, -86.683

Hail, Clay

When
April 7, 2:57 PM CST
Where
Clay County, Celina
Measured
1.75 in hail
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.550, -85.500

Newspaper story said that golf ball size hail hit Celina, causing vehicles to have dents and dings.

Hail, Rutherford

When
April 7, 3:00 PM CST
Where
Rutherford County, 2 mi E of Murfreesboro
Measured
2 in hail
Injuries
1 direct, 0 indirect
Reported by
GENERAL PUBLIC
Coordinates
35.850, -86.383

Hail, Fentress

When
April 7, 3:00 PM CST
Where
Fentress County, Jamestown
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.850, -86.417

Hail, Rutherford

When
April 7, 3:01 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.283, -86.617

Nickel size hail in Murfreesboro along I-24.

Hail, Rutherford

When
April 7, 3:06 PM CST
Where
Rutherford County, 2 mi W of Murfreesboro
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.083, -87.383

Quarter size hail at I-24 near Murfreesboro.

Hail, Rutherford

When
April 7, 3:08 PM CST
Where
Rutherford County, 1 mi E of Murfreesboro
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.617, -87.550

One to 13/4 inch hail on U.S. Highway 70S.

Thunderstorm Wind, Bedford

When
April 7, 3:09 PM CST to 3:15 PM CST
Where
Bedford County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
35.533, -86.450

Newspaper article stated that trees were blocking roads on Highway 130 West and on U.S. 41-A South. Also, article mentioned a roof of a log cabin was blown off on George Reagor Road, about 2 miles southwest of Flat Creek.

Hail, Rutherford

When
April 7, 3:10 PM CST
Where
Rutherford County, Murfreesboro
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.083, -87.383

Quarter size hail at MTSU campus.

Thunderstorm Wind, Maury

When
April 7, 3:10 PM CST
Where
Maury County, Spring Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.750, -86.933

5 power poles were down along U.S. Highway 31.

Hail, Perry

When
April 7, 3:14 PM CST
Where
Perry County, Beardstown
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.200, -86.517

Golf ball size hail reported at the National Guard Armory.

Hail, Houston

When
April 7, 3:23 PM CST
Where
Houston County, Stewart
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.850, -86.417

Tennis ball size hail reported.

Thunderstorm Wind, Cannon

When
April 7, 3:30 PM CST to 3:40 PM CST
Where
Cannon County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$1.0 million
Reported by
NEWSPAPER
Coordinates
35.800, -86.033

Newspaper story quoted the EMA Director saying that about one million dollars worth of damage occurred in Cannon County due to the strong winds and hail. Strong thunderstorm winds damaged numerous barns, sheds and outbuildings. Many trees and power lines were down around the county. 800 to1000 homes in Cannon county sustained damage, especially in the eastern part of the county. One house and one mobile home was declared a total loss. 4 or 5 homes were heavily damaged in the Center Hill and Short Mountain community.

Hail, Cannon

When
April 7, 3:32 PM CST
Where
Cannon County, 5 mi N of Woodbury
Measured
1.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
35.850, -86.450

Hail, Cannon

When
April 7, 3:34 PM CST to 3:35 PM CST
Where
Cannon County, Woodbury
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.850, -86.400

Tennis ball size hail struck Woodbury. The hail struck the town square, causing extensive damage to parked cars, businesses, and windows and roof of the Cannon County Courthouse. Hundreds of tiles on the the Courthouse roof were broken. The tiles had been in place since 1936. The hail had broken windows at the West Side School. There was a lot of damage to the roofs of the Cannon County High School and to Woodbury Grammar School.

Hail, Hickman

When
April 7, 3:38 PM CST
Where
Hickman County, 12 mi N of Centerville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.750, -86.933

Hail, Hickman

When
April 7, 3:40 PM CST
Where
Hickman County, Centerville
Measured
3 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.783, -87.467

Baseball size hail reported.

Hail, Wilson

When
April 7, 3:52 PM CST to 3:56 PM CST
Where
Wilson County, Lebanon
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.717, -87.817

Thunderstorm Wind, Dekalb

When
April 7, 4:00 PM CST
Where
Dekalb County, 6 mi SSE of Smithville
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
35.883, -85.817

Strong thunderstorm wind gusts blew down a shed. Also, part of a roof was blown off a house by the strong winds.

Hail, Dekalb

When
April 7, 4:04 PM CST
Where
Dekalb County, 7 mi SE of Smithville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.900, -85.767

Quarter size hail reported on Highway 288.

Hail, Williamson

When
April 7, 4:07 PM CST
Where
Williamson County, 1 mi W of Franklin
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -86.917

Hail, Wayne

When
April 7, 4:07 PM CST
Where
Wayne County, Lutts
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.150, -87.950

Hail, Wilson

When
April 7, 4:10 PM CST
Where
Wilson County, Statesville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.033, -86.133

Hail, Wayne

When
April 7, 4:15 PM CST
Where
Wayne County, Collinwood
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.183, -87.750

Hail, Williamson

When
April 7, 4:18 PM CST
Where
Williamson County, Franklin
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.917, -86.900

Golf to tennis ball size hail in Franklin near the intersection of Mack Hatcher Parkway and U.S. Highway 431.

Hail, Williamson

When
April 7, 4:19 PM CST
Where
Williamson County, 5 mi E of Franklin
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -86.817

Quarter size hail along I-65 east of Franklin.

Hail, Williamson

When
April 7, 4:20 PM CST
Where
Williamson County, 1 mi E of Franklin
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -86.883

Hail, Williamson

When
April 7, 4:28 PM CST
Where
Williamson County, Nolensville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.950, -86.683

Hail, Wayne

When
April 7, 4:31 PM CST
Where
Wayne County, Collinwood
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.183, -87.750

Hail, Lawrence

When
April 7, 4:31 PM CST
Where
Lawrence County, 5 mi E of Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -87.250

Quarter size hail about 5 miles east of Lawrenceburg on U.S. Highway 64.

Thunderstorm Wind, Lawrence

When
April 7, 4:40 PM CST to 4:42 PM CST
Where
Lawrence County, Deerfield
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.300, -87.483

Overturned vehicle on U.S. Highway 64 near Deerfield. Also, power poles were down.

Hail, Putnam

When
April 7, 4:44 PM CST
Where
Putnam County, Baxter
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.150, -85.633

Hail, Cumberland

When
April 7, 4:45 PM CST
Where
Cumberland County, Pleasant Hill
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.967, -85.183

Quarter size hail on Main Street and U.S. Highway 70 west.

Hail, Lawrence

When
April 7, 4:49 PM CST
Where
Lawrence County, 5 mi SW of Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.200, -87.400

Quarter size hail in Gandy.

Hail, Rutherford

When
April 7, 4:54 PM CST
Where
Rutherford County, Murfreesboro
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.850, -86.417

Golf ball size hail at the VA Hospital.

Hail, Lawrence

When
April 7, 4:56 PM CST
Where
Lawrence County, Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -87.333

Hail, Cumberland

When
April 7, 5:00 PM CST
Where
Cumberland County, 1 mi NW of Crossville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.967, -85.050

Quarter size hail west of U.S. Highway 70.

Hail, Cannon

When
April 7, 5:21 PM CST
Where
Cannon County, 10 mi S of Woodbury
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.683, -86.083

Golf ball size hail near Hollow Springs Road along Highway 53.

Hail, Dekalb

When
April 7, 5:30 PM CST
Where
Dekalb County, 4 mi SW of Smithville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.933, -85.900

Quarter size hail on Cecil Hill Road in southwest part of Dekalb County along Highway 146.

Thunderstorm Wind, Marshall

When
April 7, 5:30 PM CST
Where
Marshall County, Cornersville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.367, -86.850

Trees were down.

Hail, Williamson

When
April 7, 5:55 PM CST
Where
Williamson County, 10 mi W of Franklin
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -87.083

Nickel size hail along Pinewood Road in western Williamson County.

Hail, Lawrence

When
April 7, 6:00 PM CST
Where
Lawrence County, 5 mi NW of Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.300, -87.400

Hail, Van Buren

When
April 7, 6:13 PM CST
Where
Van Buren County, 2 mi E of Spencer
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.750, -85.433

Hail, Rutherford

When
April 7, 6:17 PM CST
Where
Rutherford County, 2 mi E of Smyrna
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.500

Hail, Coffee

When
April 7, 6:26 PM CST
Where
Coffee County, Manchester
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -86.083

Hail, Montgomery

When
April 7, 8:45 PM CST
Where
Montgomery County, Clarksville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.533, -87.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497131, 5497132, 5497398, 5501904, 5501905, 5501906, 5501907, 5501908, 5501909, 5497397, 5501910, 5497134, 5500631, 5500629, 5497135, 5497136, 5500630, 5500634, 5500632, 5500641, 5497401, 5497130, 5500644, 5500633, 5500635, 5500636, 5497400, 5500637, 5500638, 5500639, 5500640, 5497399, 5500642, 5500643, 5500645, 5497128, 5500646, 5497133, 5496566, 5496567, and more.